The publication of University of Health Sciences Istanbul Sisli Hamidiye Etfal Application and Research Center.


Online article submission system has been turned over to eJManager. We kindly request you to submit your current article or new articles via eJManager system

          VOLUME 42 / ISSUE 3


The Journal is Indexed in


6 - Ecstasy use complicating with ICA dissection; A case report

Ender UYSAL, Önder KIRDAR, Alper ÖZEL, Şükrü Mehmet ERTÜRK, Hakan YILDIRIM, İsmail CAYMAZ, Muzaffer BAŞAK

“Ecstasy”, is a three ring-substituted, methoxylated analogue of metamphetamine is widely used reactional drug, which may cause cerebrovascular accidents, including cerebral infarction, cerebral hemorrhage and cerebral venous thrombosis. An 18-year old man had vertigo, left lower and upper extremity weakness and incontinence symptoms. The patient had taken “Ecstasy” several times in 4-5 months. Diffusion weighted magnetic resonance imaging showed an acute infarction at the posterior limb of the right internal capsule in the anterior chorodial artery area. Conventional cerebral angiogram demonstrated high grade stenosis of supraclinoid segment of the right internal carotid artery (ICA) and irregular vessel wall. We believe the present case in which there were no other recognized risk factors for cerebrovascular disease, is the first to suggest a link between ICA dissection with ecstasy abuse.

Keywords: Ecstasy, ICA dissection

To read full article click


Home Page       Editorial       Editorial Board       Advisory Board       Information for Authors       Contact       Archive

Copyright ® 2011 Sisli Etfal Hastanesi Tıp Bülteni